Pages

Copyright & Privacy

Nasal Spray Can Trigger Migraines

nasal-spray-can-trigger-migrainesMigraines affect all kinds of people but occur mostly in adult women. It has not been identified what the actual cause of the condition is. Scientists suggest that it is caused by certain conditions that trigger the problem. These conditions are different from person to person.

It has been recorded that people who suffer from high fever might be at risk of developing migraines. High fever or allergic rhinitis is treated by use of a nasal steroid spray which eases stuffy noses. A migraine might occur after the use of the nasal spray.

A review of World’s Health Organization’s global databases found thirty eight cases of migraines that were suspected to be related to the use of intranasal corticosteroids. Some of the drugs associated with intranasal corticosteroids include; beclomethasone, fluticasone, budesonide, flunisolide, mometasone, and triamcinolone. Twenty four out of the cases recorded, intranasal corticosteroid was the only drug used by the patients.

It was found that continued exposure as well as re-exposure to intranasal corticosteroid triggered a recurrence of migraine in eight patients. In all situations, drugs used by patients were in correct dose and there was no case where maximum daily recommended dose was exceeded.

The report showed that out of sixteen cases where it took time for migraine to occur, the condition was seen to develop early when using intranasal corticosteroid in twelve cases. This took place in the first four days.

It is already known allergies such as hay fever might cause migraines. What was established is that intranasal corticosteroids might be a cause of migraines. It was found that use of the drug could worsen migraines or headaches.

  • Share/Bookmark